MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 3600 IMMUNODIAGNOSTIC SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 3600 IMMUNODIAGNOSTIC SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802783
Medical Device Problem Codes False Negative Result (1225); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant false negative vitros toxo plasma igm (toxo m) results and lower than expected vitros total psa ii (tpsa ii) results were obtained when the customer was processing non-vitros biorad and fujirebio tumor marker quality control fluids, on a vitros 3600 immunodiagnostic system.The assignable cause of the event is an instrument related issue.Multiple different assays, reagent lots and quality control types were affected.A review of qc results obtained prior to the event revealed within-laboratory accuracy issues with the customer's level 2 qc fluid when using vitros tpsa ii lot 1630.Additionally, around the time of the events, the following flag codes were observed on the vitros 3600 immunodiagnostic system: re (reagent expired), ce (calibration expired), and em (expired maintenance).Additionally, due to low activity in the laboratory, it is also likely that the signal reagent (sr) pack had expired around the time of the event, although this cannot be confirmed.Moreover, an alert in e-connectivity was identified on the vitros 3600 immunodiagnostic system, along with several condition codes: mb7-h00 (uia supply humidity low) and mb7-h01 (uia supply humidity high).The first code appeared on 31 december 2024, followed by additional codes on 01 january 2025 and 03 january 2025.Corrective actions were taken, including replacing all reagents on board the analyzer with fresh reagent packs and performing qc.Although vitros tsh diagnostic precision testing performed on the vitros 3600 immunodiagnostic system (following the corrective actions) yielded results within acceptable guidelines, an instrument-related issue affecting the vitros tpsa ii assay cannot be ruled out as a contributor to the additional lower-than-expected results.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros toxo m lot 2360 or vitros tpsa ii lot 1630.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant false negative vitros toxo plasma igm (toxo m) results and lower than expected vitros total psa ii (tpsa ii) results were obtained when the customer was processing non-vitros biorad and fujirebio tumor marker quality control fluids, on a vitros 3600 immunodiagnostic system.Vitros toxo m lot 2360: biorad virotrol qc results of non-reactive (0.527, 0.495 s/c) versus expected result of reactive vitros tpsa ii: fujirebio qc level 1 results of 0.485 (vitros tpsa ii lot 1630) and 1.703 (vitros tpsa ii lot 1640) ng/ml versus expected result of 3.21 ng/ml fujirebio qc level 2 results of 3.490, 3.750 (vitros tpsa ii lot 1630) and 15.38 (vitros tpsa ii lot 1640) ng/ml versus expected result of 28.2 ng/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The discordant, false negative vitros toxo igm results and the lower-than-expected vitros tpsa ii results were obtained from non-patient fluid.The customer did not give any indication that patient results had been affected.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 3600 IMMUNODIAGNOSTIC SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21293405
Report Number1319681-2025-00005
Device Sequence Number7586425
Product Code JJE
UDI-Device Identifier10758750002979
UDI-Public(01)10758750002979
Combination Product (Y/N)N
Initial Reporter CountryPO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802783
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Initial Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown